Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 5, 2005, 7:09 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 7:09 PM MDT (01:09 UTC)
- Expired
- Jun 5, 2005, 8:06 PM MDT
- In force
- 57 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 40 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3448 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 060111 SVRSLC UTC003-045-060200- /O.NEW.KSLC.SV.W.0024.050606T0109Z-050606T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 709 PM MDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX ELDER COUNTY IN UTAH NORTH CENTRAL TOOELE COUNTY IN UTAH * UNTIL 800 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTH OF KNOLLS TO KNOLLS...OR ALONG A LINE EXTENDING FROM 48 MILES NORTHWEST OF GRANTSVILLE TO 40 MILES EAST OF WENDOVER...AND MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... 8 MILES SOUTH OF LAKESIDE BY 740 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4151 11285 4073 11344 4070 11313 4134 11224 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KSLC 060145 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 742 PM MDT SUN JUN 5 2005 UTC003-045-060200- /O.CON.KSLC.SV.W.0024.000000T0000Z-050606T0200Z/ TOOELE UT-BOX ELDER UT- 742 PM MDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES... AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LAKESIDE TO 18 MILES NORTHEAST OF KNOLLS...OR ALONG A LINE EXTENDING FROM 49 MILES SOUTH OF SNOWVILLE TO 40 MILES NORTHWEST OF GRANTSVILLE...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LAKESIDE BY 745 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4151 11285 4073 11344 4070 11313 4134 11224 $$ BARJENBRUCH
000 WWUS55 KSLC 060206 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 803 PM MDT SUN JUN 5 2005 UTC003-045-060213- /O.EXP.KSLC.SV.W.0024.000000T0000Z-050606T0200Z/ TOOELE UT-BOX ELDER UT- 803 PM MDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES EXPIRED AT 800 PM MDT... THE LINE OF STORMS HAS WEAKENED AND SEVERE WEATHER IS NO LONGER ANTICIPATED. LAT...LON 4151 11285 4073 11344 4070 11313 4134 11224 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:15 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 5, 4:15 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT SUN JUN 5 2005
.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER THE
PACIFIC NORTHWEST THROUGH TUESDAY. THIS UPPER LOW WILL EJECT A
SERIES OF WEATHER DISTURBANCES ACROSS NORTHERN UTAH THROUGH MIDWEEK.
&&
.DISCUSSION...UPPER LOW CURRENTLY OVER THE PACIFIC NW COAST SHOULD
REMAIN IN PLACE THROUGH MONDAY....THEN EXPAND EAST INTO THE NRN
ROCKIES MONDAY NIGHT/TUESDAY. A SERIES OF VORTICITY MAXES WILL
ROTATE THROUGH THE UPPER LOW AND ACROSS THE NRN/CNTRL ROCKIES
THROUGH MIDWEEK.
THE SURFACE TROUGH ACROSS CNTRL NV...THROUGH EXTREME NW UT...THEN
NORTH ACROSS ERN ID HAS BECOME THE FOCUS OF CONVECTION THIS
AFTERNOON. COOLER LOW-LEVEL AIR WILL MERGE WITH THE SURFACE TROUGH
BY EARLY THIS EVENING. THE FIRST SHORTWAVE ROTATING E-NE THROUGH
NV WILL KICK THIS NOW COLD FRONT ACR0SS NW UT TONIGHT...THEN INTO
CNTRL UT WHERE IT WILL STALL ON MONDAY AFTERNOON. CONVECTION WILL
PROBABLY STAY CLOSE TO THE FRONT OVER NW UT WHERE THE UPPER DYNAMICS
AND JET SUPPORT ARE FAVORABLE TONIGHT.
THE FOCUS OF PRECIP MONDAY/MONDAY EVENING WILL PROBABLY STAY NORTH
OF THE STALLED SURFACE FRONT IN VICINITY OF THE NEAR 700 MB THERMAL
BOUNDARY. SHORTWAVES RIPPLING ALONG THIS BOUNDARY COMBINED WITH
CONVERGENCE ALONG THE THERMAL BOUNDARY AND JET SUPPORT SHOULD
GENERATE FAIRLY WIDESPREAD PRECIP IN THE COOL SECTOR BEHIND THE
FRONT.
SOME QUESTION FOR TUESDAY AS TO JUST HOW FAR SOUTH PRECIP WILL
DEVELOP. THE TRACK OF WHAT LOOKS TO BE A RATHER ENERGETIC
SHORTWAVE IS IN DISPUTE BETWEEN THE GFS AND NAM. THE GFS TAKES THIS
FEATURE FURTHER NORTH...WHICH WOULD CONFINE PRECIP TO EXTREME NRN
UT. THE NAM IN CONTRAST IN FURTHER SOUTH OVER CNTRL UT. AT TIME
WOULD PREFER THE NAM SOLUTION AS THE JET SUPPORT ON THE WEST SIDE OF
THE SHORTWAVE SUPPORT EITHER EASTWARD PROPAGATION...OR EVEN SOME
DIGGING...THROUGH CNTRL NV.
HANG BACK TROUGH THURSDAY/FRIDAY SHOULD BE SUFFICIENT TO MAINTAIN A
THREAT OF SHOWERY PRECIP OVER THE MOUNTAINS AND NRN ZONES. THE
CORE OF THE WESTERLIES BEGIN TO WORK NORTH OF UTAH FRIDAY AND
BEYOND. EMBEDDED SHORTWAVES COULD BRING LIGHT PRECIP TO THE FAR NRN
ZONES...AS WELL AS KEEP TEMPS DOWN A BIT UP NORTH. SRN ZONES WILL
SEE A WARMING TREND DURING THE EXTENDED PERIOD.
&&
.HYDRO...HIGH FLOWS WILL CONTINUE ALONG WATERWAYS ACROSS THE STATE
UNTIL FURTHER NOTICE. CHANCE FOR HEAVY RAINS IN THE NORTH LATE
SUNDAY NIGHT AND MONDAY...POSSIBLY EXTENDING INTO CNTRL AND NE UT
TUESDAY.
&&
.AVIATION...SURFACE COLD FRONT CURRENTLY MOVING THROUGH NEVADA IS
EXPECTED TO ARRIVE AT SLC AROUND 04Z TONIGHT. WILL HAVE TO KEEP AN
EYE ON THE POSSIBLE FORMATION OF AN OUTFLOW DEVELOPING FROM ONGOING
CONVECTION OVER NORTHEAST NEVADA. THIS WOULD LIKELY BRING A
WINDSHIFT INTO SLC AHEAD OF THE MAIN FRONTAL BOUNDARY...AND AS MUCH
AS A COUPLE OF HOURS AHEAD. AT THIS TIME CONVECTION DOESNT LOOK
STRONG ENOUGH TO PRODUCE A SIGNIFICANT OUTFLOW. 00Z TAF WILL REFLECT
A GRADUAL VEERING OF THE WINDS TO THE SOUTHWEST THIS EVENING...THEN
TO WEST AROUND 03Z BEFORE SHIFTING TO NORTHWEST AT 04Z. SH AND TS
LIKELY ALONG AND JUST BEHIND THE FRONT...THEN MODELS SHOW FRONT AND
WX RETREATING TO THE NORTHWEST AND WINDS BECOMING SOUTHERLY BY
MORNING.
&&
.FIRE...SOUTHWEST FLOW COUPLED WITH A STRONG SURFACE PRESSURE
GRADIENT WILL CONTINUE TO CREATE WINDY AND DRY CONDITIONS OVER
EXTREME SOUTHWEST UTAH TONIGHT AND MONDAY. THE COMBINATION OF GUSTY
WINDS...POOR OVERNIGHT RECOVERIES FOLLOWED BY LOWER HUMIDITY ON
MONDAY AND DRY FINE FUELS BELOW 6500 FEET IN EXTREME SOUTHERN UTAH
WILL LEAD TO CONTINUED HAZARDOUS FIRE WEATHER CONDITIONS. THE RED
FLAG WARNING HAS BEEN EXTENDED THROUGH TONIGHT AND MONDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING SEVIER RIVER FROM HEADWATERS TO AURORA.
...RED FLAG WARNING EXTREME SW UTAH FIRE WX ZONES THIS
AFTERNOON THRU THIS EVENING.
...WIND ADVISORY THIS EVENING WESTERN VALLEYS AND DESERTS...
INCLUDING SALT LAKE AND TOOELE VALLEYS.
WY...NONE.
CONGER/JACKSON/BRENCHLEYHazardous weather outlook, Jun 5, 6:00 AM MDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT SUN JUN 5 2005 UTZ001>021-WYZ021-061300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 600 AM MDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY LOW HUMIDITY AND WINDY CONDITIONS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN SOUTHWEST UTAH TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA. SOUTHERLY WINDS WILL INCREASE TODAY AND BECOME STRONG ACROSS THE WESTERN VALLEYS AND DESERTS. SEE THE LATEST WIND STATEMENTS (NPWSLCNPW). A FLOOD WARNING CONTINUES FOR THE SEVIER RIVER DUE TO CONTINUED SNOW MELT AND RECENT RAINFALL. SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. ISOLATED THUNDERSTORMS ARE EXPECTED TODAY IN PARTS OF UTAH. THESE STORMS WILL BECOME NUMEROUS AND COULD BE STRONG ACROSS NORTHWEST UTAH THIS EVENING. THE STRONGEST STORMS WILL PRODUCE HIGH WINDS AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY AN UPPER LEVEL TROUGH WILL KEEP UNSETTLED WEATHER ACROSS CENTRAL AND NORTHERN UTAH. THERE IS THE POTENTIAL FOR SIGNIFICANT PRECIPITATION OVER NORTHERN AREAS ON MONDAY AND TUESDAY. COLDER AIR WILL ALLOW FOR SNOWFALL ACROSS THE HIGH TERRAIN OF NORTHERN UTAH. ANOTHER WEATHER SYSTEM COULD AFFECT SOUTHERN UTAH LATE IN THE WEEK. WINDY CONDITIONS AND LOW HUMIDITY WILL ELEVATE THE FIRE WEATHER DANGER IN SOUTHWEST UTAH ON MONDAY. THE WIND WILL CONTINUE IN THE EXTREME SOUTH INTO TUESDAY. AOT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:26 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.